Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Waldhausen's classification theorem for finitely uniformizable $ 3$-orbifolds

Author: Yoshihiro Takeuchi
Journal: Trans. Amer. Math. Soc. 328 (1991), 151-200
MSC: Primary 57M50; Secondary 57M12, 57M35
MathSciNet review: 1065604
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We define a map between two orbifolds. With respect to this map, we generalize $ 3$-manifold theory to $ 3$-orbifolds. As the main goal, we generalize the Waldhausen's classification theorem of Haken $ 3$-manifolds to finitely uniformizable $ 3$-orbifolds. For applications of the developed theory, we introduce an invariant for links and tangles by using the orbifold fundamental group. With the invariant, we classify a class of links and show the untangling theorem.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57M50, 57M12, 57M35

Retrieve articles in all journals with MSC: 57M50, 57M12, 57M35

Additional Information

PII: S 0002-9947(1991)1065604-3
Keywords: Orbi-map, orbifold, finite uniformization
Article copyright: © Copyright 1991 American Mathematical Society